MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. REGALIA XS 1.0; PERIPHERAL GUIDE WIRE

ASAHI INTECC CO., LTD. REGALIA XS 1.0; PERIPHERAL GUIDE WIRE
Model Number PAGP140300
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: toyoflex cebu corporation, cebu, philippines, registration number: 3016119728.Device evaluation is going to be performed as the affected device was returned.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information, finding on lot history review and referring to known similar events, it was presumed that stress generated with torqueing manipulation, pushing and/or pulling manipulation might have been locally applied on the tip of the regalia xs 1.0 guide wire while the wire tip had been trapped by the heavily calcified lesion.Consequently, the wire tip was detached.Although it was concluded that this event was not attributed to product quality, additional treatment using a balloon catheter is considered an adverse patient effect and therefore this event was determined to be reportable.No capa will be taken.Instructions for use (ifu) states: [warnings] ~ observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.~ never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise, damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.~ if resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.[malfunction and adverse effects] ~ separation of the guide wire.
 
Event or Problem Description
It was reported that a percutaneous peripheral intervention (ppi) was performed to treat a heavily tortuous, heavily calcified lesion in the pedal loop.When an asahi regalia xs 1.0 guide wire was advanced with the support of a philips quick-cross support catheter in the pedal loop, it got stuck and broke apart during wire removal.About 30mm of the guide wire was left in the patient's leg.The physician decided to make no attempt to remove the wire fragment due to the vessel size.The wire fragment was pushed against the vessel wall by ballooning.The intended treatment was completed without any issue.It was informed that the patient was fine and discharged after the procedure.
 
Additional Manufacturer Narrative
Manufacturing site: toyoflex cebu corporation, cebu, philippines, registration number: (b)(4).The reported regalia xs 1.0 guide wire was returned for investigation.At approximately 20mm distal to the mid solder (set at 45mm from the tip to fix the coil onto the core wire), the polymer jacket and the outer coil were found tightened and fractured/torn off due to torsion.The polymer jacket was removed for observation purpose.Microscopic observation found that the core wire was wedged by the tightened outer coil and fractured.The fracture end of the core wire was twisted and had a flat fracture surface.These findings indicated that torsion had contributed to the observed fracture of the core wire.Investigation of the returned guide wire suggested that the core wire was fractured together with the outer coil and the polymer jacket was torn off at approximately 25mm from the tip.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and investigation outcome, it was presumed that torsion generated with torquing manipulation might have been locally applied on the regalia xs 1.0 guide wire while the wire tip had been stuck likely due to the calcified lesion.Consequently, the core wire and the outer coil were fractured, and the polymer jacket was torn off.It was concluded that the reported event was not attributed to the product quality.No capa will be taken.Instructions for use (ifu) states: [warnings] ~ observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.~ never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.~ if resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.~ when torquing this guide wire inside the blood vessel, do not torque continuously in the same direction.This may cause the guide wire to become damaged or break apart, causing injury to the blood vessel or leaving fragments inside the vessel.When torquing the guide wire, rotate it clockwise and counterclockwise alternately.Do not exceed two rotations (720°) in the same direction.[malfunction and adverse effects] ~ separation of the guide wire.

Brand Name
REGALIA XS 1.0
Common Device Name
PERIPHERAL GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
lei sun
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key22103228
Report Number3003775027-2025-00152
Device Sequence Number20884386
Product Code DQX
UDI-Device Identifier04547327088312
UDI-Public(01)04547327088312(17)270531(10)240604A06F
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K083146
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPAGP140300
Device Lot Number240604A06F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2025
Supplement Date Received by Manufacturer05/28/2025
Initial Report FDA Received Date05/29/2025
Supplement Report FDA Received Date06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age66 YR
Patient SexMale
Patient Weight59 KG